Texas, 2010

High Wind in Texas, April 22 to 23, 2010

April 22 to 23, 2010 · NWS CRP · 1 event in 1 county or zone

Precipitation, from a decaying and elevated shower over Corpus Christi, fell through a strong low-level jet beneath the cap, and induced a small-scale wake low. Winds briefly gusted between 60 and 70 mph, localized to just the central and south side of Corpus Christi.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CRP wrote it up.

Precipitation, from a decaying and elevated shower over Corpus Christi, fell through a strong low-level jet beneath the cap, and induced a small-scale wake low. Winds briefly gusted between 60 and 70 mph, localized to just the central and south side of Corpus Christi.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Apr 22, 10:48 PM CST, 47 minutes earlier.

Area forecast discussion, Apr 22, 10:48 PM CST, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1148 PM CDT THU APR 22 2010

.DISCUSSION...PLEASE SEE THE AVIATION DISCUSSION BELOW FOR MORE
DETAILS.

&&

.AVIATION...A MOIST ONSHORE FLOW WL PERSIST TNT AHEAD OF LOW
PRESSURE IN SOUTHEAST COLORADO. AS A RESULT...WIDESPREAD MVFR
STRATUS WL CONTINUE THROUGH 13-19Z ACROSS SOUTH TX. BRIEF IFR
CEILINGS WL BE POSSIBLE BETWEEN 09Z AND 15Z. HOWEVER A RAPID
CLEARING IS EXPECTED FROM WEST TO EAST DURING FRIDAY
MORNING...BEGINNING JUST AFTER SUNRISE ACROSS THE LRD AREA. DRIER
CONDITIONS AND LESS WIND WL PREVAIL ON FRIDAY AS A DRYLINE STALLS
NEAR ALICE. A RETURN TO MVFR/IFR CEILINGS WL OCCUR BY 03Z TMW
EVENING AS ONSHORE FLOW RE-INTENSIFIES AHEAD OF AN APPROACHING
COLD FRONT.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    71  86  67  86  56  /  10  10  20  10   0
VICTORIA          69  85  63  84  55  /  10  10  40  20   0
LAREDO            71  95  67  91  63  /  10  10  20  10   0
ALICE             70  90  65  88  56  /  10  10  20  10   0
ROCKPORT          71  84  69  85  61  /  10  10  30  20   0
COTULLA           68  90  59  89  52  /  10  10  40  10   0
KINGSVILLE        72  91  68  88  55  /  10  10  20  10   0
NAVY CORPUS       72  82  70  85  63  /  10  10  20  10   0

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 8 AM CDT FRIDAY FOR THE FOLLOWING
     ZONES: COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT
     20 NM...COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP
     CHANNEL OUT 20 NM.

     SMALL CRAFT ADVISORY UNTIL 7 PM CDT FRIDAY FOR THE FOLLOWING
     ZONES: WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60
     NM...WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL
     FROM 20 TO 60 NM.

&&

MB
Hazardous weather outlook, Apr 22, 4:39 AM CST, 18 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
539 AM CDT THU APR 22 2010

GMZ230-235-250-255-270-275-TXZ229>234-239>247-231100-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
539 AM CDT THU APR 22 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED OVER THE BAYS FROM
BAFFIN BAY TO PORT ARANSAS THIS AFTERNOON AND EVENING...AND OVER
THE GULF WATERS TONIGHT. OTHERWISE...NO HAZARDOUS WEATHER IS
EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A CHANCE FOR THUNDERSTORMS FRIDAY NIGHT AS A STRONG
UPPER LEVEL DISTURBANCE MOVES OUT OF NORTHERN MEXICO. ISOLATED
TO SCATTERED SEVERE THUNDERSTORMS WILL BE POSSIBLE EARLY FRIDAY
EVENING OVER THE BRUSH COUNTRY AND MOVE EAST INTO THE COASTAL
BEND AND VICTORIA CROSSROADS OVERNIGHT. THE MAIN SEVERE WEATHER
THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. BUT THE WIND SHEAR
PROFILE EXPECTED OVER THE AREA WILL BE SUFFICIENT FOR ISOLATED
TORNADOES TO BE POSSIBLE. THE STORMS ARE EXPECTED BE OUT OF
THE AREA BY SATURDAY MORNING AS A COLD FRONT MOVES THROUGH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED FRIDAY NIGHT.

JR/TMT

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 high wind. Local standard time, as filed.

High Wind, Nueces

When
April 22, 11:35 PM CST to April 23, 12:00 AM CST
Where
Nueces forecast zone
Measured
61 kt (70 mph) estimated gust
Reported by
Broadcast Media
Coordinates
27.735, -97.516 (the zone’s center; the record gives no point)

Corpus Christi Naval Air Station recorded a peak wind gust of 62 mph. Estiamted winds of up to 70 mph at Ennis Joslin Rd. and Hwy 358. Medium to large tree limbs blown down on Christie St. and on south side of city.

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2010Every state in 2010This day in weather historyWarnings in Texas, April 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 225841.